Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 289, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2001, 12:30 AM CDT for Sunflower County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 12:30 AM CDT (05:30 UTC)
- Expired
- May 24, 2001, 1:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Sunflower County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240530
SVRJAN
MSC133-240615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CDT THU MAY 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 115 AM CDT
* AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 13 MILES NORTH OF DREW TO 26
MILES WEST OF RULEVILLE...MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR DREW AT 1245 AM CDT
BE NEAR RULEVILLE AT 1255 AM CDT
BE NEAR SUNFLOWER AT 105 AM CDT
BE NEAR MOORHEAD AT 110 AM CDT
DAMAGING WINDS OF 60F TO 70 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3399 9065 3363 9066 3362 9075 3351 9075
3337 9046 3399 9046What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:01 AM CDT, 29 minutes earlier.
Area forecast discussion, May 24, 12:01 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1201 AM CDT THU MAY 24 2001 ANOTHER UPDATE TO BUMP POPS UP AND ADD SEVERE WORDING NORTHEAST ZONES. .JAN... MS...NONE. LA...NONE.% AR...NONE. 16
In the hours before
Special weather statement, May 23, 11:27 PM CDT, 1 hour 3 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCH IN SOUTHEAST ARKANSAS... NATIONAL WEATHER SERVICE JACKSON MS 1127 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. ALSO ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO HOLLANDALE TO SILVER CITY MISSISSIPPI . SOME OF THE ISOLATED SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 23, 11:51 PM CDT, 39 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCHES... NATIONAL WEATHER SERVICE JACKSON MS 1151 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AS WELL AS NORTH AND CENTRAL MISSISSIPPI. ALSO SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO LEXINGTON AND MACON MISSISSIPPI . SOME OF THE SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| May 24, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| May 24, 1:37 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 38 min |
| May 24, 1:46 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 44 min |
| May 24, 2:04 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 41 min |
| May 24, 2:34 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 41 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 16 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| May 24, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| May 24, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 57 min |
| May 24, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| May 24, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.